MAUDE Adverse Event Report: CONVATEC DOMINICAN REPUBLIC INC AQUACEL AG SURGICAL; DRESSING, WOUND, DRUG

CONVATEC DOMINICAN REPUBLIC INC AQUACEL AG SURGICAL; DRESSING, WOUND, DRUG
Model Number 412010
Medical Device Problem Codes Delivered as Unsterile Product (1421); Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1: complainant street address: (b)(6).Based on the available information, this event is deemed to be a reportable malfunction.Photograph, video and/or physical sample evaluation: there were photographs associated with this case and in these, the reported defect can be seen.No unused return sample was expected.Batch record revision results: lot 3l00585, order (b)(4), material 1257758, was manufactured on 20/nov/2023 in the surgical cover dressing (scd) packaging manufacturing line, with a total of (b)(4) market units (mkus).The complaints investigator performed a batch record review on 21/feb/2025 and it was confirmed that the applicable procedures were followed, the components for assembly were correct as per bill of materials (bom) and the equipment settings were the applicable ones.The batch record review supports that there were no discrepancies related to the issue reported.The defect reported by the customer could occur during the following process: extrusion, lamination & cutting process performed in the elc #10 line: the subassembly lots 3l00589 and 3k02184 were manufactured in the elc #10 line.The complaints investigator performed a batch record review on 21/feb/2025 and it was confirmed that the applicable procedures were followed, the materials were correct as per bill of materials (bom) and the equipment settings were the applicable ones.The batch record review supports that there were no discrepancies related to the issue reported.Historical complaints review: on 21/feb/2025, complaints investigator ran a query in database in order to verify if additional complaints were reported for the lot 3l00585 for the malfunction ¿foreign matter within product, sterile products (e.G.Metal contamination in dressings, particulates within fluids, gels etc)¿ and no additional complaints was identified.Historical nonconformance review: on 21/feb/2025, complaints investigator ran a query in database looking for any in process nonconformance / corrective action / preventive actions (capa) (s) associated to the malfunction ¿foreign matter within product, sterile products (e.G.Metal contamination in dressings, particulates within fluids, gels etc)¿ for the lot number 3l00585, 3l00589, 3k02184 and as result, no nonconformance / corrective action / preventive actions (capa) (s) for this malfunction were generated during the manufacturing process of the referenced lots.Defect rate analysis: there have only been 01 defective part confirmed to date from a lot size of (b)(4) products.This represents a defect rate of (b)(4), which is well within an appropriate acceptable quality level (aql) for this defect which should (b)(4) based on our standard operating procedure (sop).In addition, all of the in-process testing on this lot did not find a single defective unit, which confirms that the lot is unlikely to breach an acceptable quality level (aql) of (b)(4).To date, it is well within our accepted acceptable quality level (aql) for this type of failure mode or defect.Conclusions: as photographs were available for this complaint issue, they were evaluated and as a result, the reported malfunction for the observed product was confirmed, however, after performing the defect rate analysis for this issue, it was observed that the quantity of reportedly affected products is within the appropriate acceptable quality level (aql) for this defect.The review of the batch record showed that all relevant tests required during the manufacturing process and final product release had been fulfilled and met the requirements.No nonconformity has been registered during the manufacturing process of the affected lot for the malfunction ¿foreign matter within product, sterile products (e.G.Metal contamination in dressings, particulates within fluids, gels etc).This issue will be monitored through the post market product monitoring review process, standard operating procedure (sop).To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number reporting site: 1049092 manufacturing site: 9618003.
 
Event or Problem Description
The hospital notified the distributor that the dressing had turned an abnormal black color.Upon opening a brand-new product, it was observed that the color was different from what was expected.The product was not used by the patient.The photographs depicting the issue were received from the complainant.

Brand Name
AQUACEL AG SURGICAL
Common Device Name
DRESSING, WOUND, DRUG
Manufacturer (Section D)
CONVATEC DOMINICAN REPUBLIC INC
km 18.5 parque industrial
itabo, s.a. haina
san cristobal 91000
DR  91000
Manufacturer (Section G)
CONVATEC DOMINICAN REPUBLIC INC
km 18.5 parque industrial
itabo, s.a. haina
san cristobal 91000
DR   91000
Manufacturer Contact
pamela meadows
7815 national service road
suite 600
greensboro, NC 27409
3365424679
MDR Report Key21591517
Report Number9618003-2025-00999
Device Sequence Number8220035
Product Code FRO
UDI-Device Identifier00768455124282
UDI-Public00768455124282
Combination Product (Y/N)N
PMA/510(K) Number
K091034
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number412010
Device Lot Number3L00585
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/17/2025
Initial Report FDA Received Date03/13/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown